Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
2Scarred2Live

Retin A aftermath :(

back in 2007 i was prescribed retin . i used it for about 6 months and quit it. i really regreted it but thats a different story. well its been almost 2 years now and i think retin A causes my chin to really be flaky constantly. the rest of my face is fine just my chin area. im guessing that when i was on retin a, my chin was one of the spots i started applying it first( u no start off by applying small amounts on chin,forehead, cheeks then spread). has any1 else had this problem? because it is very frustrating and i have a feeling only time will tell if it will go back to normal(almost 2 yrs now) because maybe retin did something to my oil glands on my chin hence dry flaky skin only on my chin area =/. P.S i dont apply anything my face so thats y i think it was retin a thats causes my flaky chin. When i brush my teeth i make sure the toothpaste stays in my mouth as well. since then i pretty much controlled my acne down to onli a few spots every once in a while thanks to the holistic section :). For all you who dont eat realy healthy foods and are on acne medication i highly recomended looking at ur diet because it has helped mines tremendously. Thanks for reading :):dance:

Share this post


Link to post
Share on other sites
back in 2007 i was prescribed retin . i used it for about 6 months and quit it. i really regreted it but thats a different story. well its been almost 2 years now and i think retin A causes my chin to really be flaky constantly. the rest of my face is fine just my chin area. im guessing that when i was on retin a, my chin was one of the spots i started applying it first( u no start off by applying small amounts on chin,forehead, cheeks then spread). has any1 else had this problem? because it is very frustrating and i have a feeling only time will tell if it will go back to normal(almost 2 yrs now) because maybe retin did something to my oil glands on my chin hence dry flaky skin only on my chin area =/. P.S i dont apply anything my face so thats y i think it was retin a thats causes my flaky chin. When i brush my teeth i make sure the toothpaste stays in my mouth as well. since then i pretty much controlled my acne down to onli a few spots every once in a while thanks to the holistic section :). For all you who dont eat realy healthy foods and are on acne medication i highly recomended looking at ur diet because it has helped mines tremendously. Thanks for reading :) :dance:

Well.....Retin-a does cause many changes in your skin, but it only works so long as you apply it... your skin will go back to how it was before when you discontinue using a retinoid. Flaky skin isn't abnormal or anything... weather, hormones (which are related to your diet, genetics, age, etc..), how often you wash your face, etc.... these things are probably more related to why you're flaky than the retin-a.

You can try using a moisturizer as needed to combat the flakes, and/or incorporate an AHA exfoliant (they chemically "unglue" dead skin cells). I've also heard good things about adding jojoba oil to your moisturizer, or even just using the jojoba alone (as a moisturizer).

Share this post


Link to post
Share on other sites

o thx for replying. since quitting retin a ive been so paranoid about putting anything on my face including lotion. it just feels so awkward having flaky skin on my chin area only:( . i think ill prob start applying aloe on my chin since my grandma grows thoes things. surpirsed i havnt tried that yet after reading a bit about people saying it realli helps with there skin and everything

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×